Repository logo

Infoscience

  • English
  • French
Log In
Logo EPFL, École polytechnique fédérale de Lausanne

Infoscience

  • English
  • French
Log In
  1. Home
  2. Academic and Research Output
  3. Journal articles
  4. Families with no s pairwise disjoint sets
 
research article

Families with no s pairwise disjoint sets

Frankl, Peter
•
Kupavskii, Andrey
2017
Journal Of The London Mathematical Society-Second Series

For integers n >= s >= 2 let e (n, s) denote the maximum of vertical bar F vertical bar, where F is a family of subsets of an n- element set and F contains no s pairwise disjoint members. Half a century ago, solving a conjecture of Erd. os, Kleitman determined e(sm - 1, s) and e (sm, s) for all m, s >= 1. During the years very little progress in the general case was made. In the present paper we state a general conjecture concerning the value of e(sm - l, m) for 1 < l < s and prove its validity for s > s(0) (l, m). For l = 2 we determine the value of e(sm - 2, m) for all s >= 5. Some related results shedding light on the problem from a more general context are also proved.

  • Details
  • Metrics
Type
research article
DOI
10.1112/jlms.12041
Web of Science ID

WOS:000407971300009

Author(s)
Frankl, Peter
Kupavskii, Andrey
Date Issued

2017

Publisher

Wiley

Published in
Journal Of The London Mathematical Society-Second Series
Volume

95

Start page

875

End page

894

Editorial or Peer reviewed

REVIEWED

Written at

EPFL

EPFL units
DCG  
Available on Infoscience
September 5, 2017
Use this identifier to reference this record
https://infoscience.epfl.ch/handle/20.500.14299/140311
Logo EPFL, École polytechnique fédérale de Lausanne
  • Contact
  • infoscience@epfl.ch

  • Follow us on Facebook
  • Follow us on Instagram
  • Follow us on LinkedIn
  • Follow us on X
  • Follow us on Youtube
AccessibilityLegal noticePrivacy policyCookie settingsEnd User AgreementGet helpFeedback

Infoscience is a service managed and provided by the Library and IT Services of EPFL. © EPFL, tous droits réservés